Hail, Lancaster
- When
- April 14, 5:20 PM CST
- Where
- Lancaster County, Bennet
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.683, -96.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 14, 12:40 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 140 PM CDT SAT APR 14 2001 FOCUS IN THE SHORT TERM IS THE CHANCE OF TSTMS. LATEST WATER VAPOR STLT IMAGERY SHOWED SHORTWAVE TROF APPROACHING FROM THE W. 18Z SFC ANALYSIS INDICATED HIGH PRES OVER ERN IA MOVING EWD. MOISTURE WAS RETURNING NORTH ACROSS KS...AND WAS BEING LIFTED ISENTROPICALLY OVER THE FNT FROM SRN KS TO CNTRL MO. BEST CHANCE OF TSTMS IS OVER SERN NE AND SWRN IA BEFORE 06Z. AFTER THAT THE BEST 850 MB THETA E ADVECTION IS NOT IN OUR AREA. A FEW STORMS MAY ALSO SO POP UP ALONG CDFNT APPROACHING FROM THE NW. SOME STRONG/A FEW SEVERE STORMS ARE POSSIBLE...ESPECIALLY IN SERN NE. CAPE VALUES APPROACH 1000 J/KG BY 03Z NEAR THE KS BORDER...AND CLOSE TO THAT NEAR THE CDFNT ACCORDING TO THE LASTEST 40KM RUC OUTPUT. HELICITY VALUES SUGGEST ROTATING UPDRAFTS. WILL PROBABLY HOLD ONTO LIKELY WORDING FOR TSTMS IN SERN NE/SWRN IA...UNLESS IT APPEARS THAT AREAL COVERAGE WORDING IS MORE APPROPRIATE AT ZFP ISSUANCE TIME. PCPN THREAT MAY LINGER FOR A BIT BEHIND CDFNT...WHICH SHOULD MOVE SEWD OUT OF THE AREA BY 12Z SUN. PROBLEMS IN LATER PERIODS ARE TEMPERATURES AND THE CHANCE OF SHOWERS. 12Z MODELS ARE GOOD AGREEMENT WITH UPPER LEVEL FEATURES. CLOSED LOW SHOULD MOVE FROM MANITOBA TO THE WESTERN GREAT LAKES REGION BY 12Z MON...THEN TO LOWER MI BY 00Z TUE. THIS HELPS FORCE A CHUNK OF COLD AIR SOUTH INTO THE CNTRL PLAINS. JET MAX IN EXCESS OF 100 KTS WILL BE OVER OUR AREA MONDAY. CIRCULATION ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE JET SHOULD HELP GENERATE SOME SHOWERS... ESPECIALLY OVER THE SWRN HALF OF FCST AREA SUN NGT AND MON. 850 MB TEMPERATURES AND FCST SOUNDINGS INDICATE POTENTIAL FOR LIGHT SNOW OR AT LEAST A RAIN/SNOW MIX SUN NGT AND MON MORNING. MON DOES NOT LOOK LIKE A NICE DAY...AND WILL GENERALLY GO AT OR BELOW AVN MOS - WHICH IS 3-6 DEGREES COLDER THAN THE NGM MOS. 500 MB RIDGE SHOULD BUILD OVER THE CNTRL U.S. TUE...THEN FLATTEN WED NGT AS A SHORTWAVE TROF MOVES ACROSS THE DKTS. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-142310- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT SAT APR 14 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER SOUTHEAST NEBRASKA...WITHIN ABOUT 30 MILES OF THE KANSAS BORDER. LOW LEVEL MOISTURE WILL CONTINUE TO BE PULLED NORTH ACROSS KANSAS AS A WARM FRONT BULGES NORTH. A WEAK COLD FRONT SHOULD ALSO MOVE TOWARD THE AREA FROM THE NORTHWEST LATE THIS EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT OVER SOUTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA. A FEW STORMS COULD BECOME SEVERE. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA DURING THE OVERNIGHT HOURS...BUT THESE WILL PROBABLY REMAIN BELOW SEVERE LIMITS. THE COMBINATION OF INSTABILITY AND WIND SHEAR SUGGEST POTENTIAL FOR HAIL AND GUSTY WINDS WITH THE STORMS OVER SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 455 PM CDT SAT APR 14 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA. THIS AREA IS SOUTH OF A LINE FROM SHENANDOAH IOWA...TO BEATRICE NEBRASKA. LOW LEVEL MOISTURE WILL CONTINUE TO BE PULLED NORTH ACROSS KANSAS AS A WARM FRONT BULGES NORTH. A WEAK COLD FRONT WILL ALSO MOVE TOWARD THE AREA FROM THE NORTHWEST LATE THIS EVENING AND OVERNIGHT. THERE IS A THREAT OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...HOWEVER THE THREAT OF SEVERE THUNDERSTORMS WILL BE LIMITED TO THE SOUTHEAST CORNER OF NEBRASKA AND EXTREME SOUTHWEST IOWA WHERE LOW LEVEL MOISTURE AND INSTABILITY WILL BE GREATEST. THE COMBINATION OF INSTABILITY AND WIND SHEAR SUGGEST POTENTIAL FOR HAIL AND GUSTY WINDS WITH THE STORMS OVER SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. SKERRITT
The Omaha radar (KOAX), 72 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240512.